Alert archive / Florida / Coastal Flood Statements in 2009
Coastal Flood Statement 39, NWS Miami, FL
NWS Miami, FL issued this coastal flood statement at Nov 16, 2009, 5:12 AM EST for Broward County, Miami-Dade County, Palm Beach County, Florida. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2009, 5:12 AM EST (10:12 UTC)
- Expired
- Nov 16, 2009, 7:00 PM EST
- In force
- 14 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 10:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 10.2 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1721 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS42 KMFL 161012 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 512 AM EST MON NOV 16 2009 ...HIGH RISK OF RIP CURRENTS ATLANTIC COAST BEACHES... FLZ168-172-173-170000- /O.NEW.KMFL.CF.S.0039.091116T1012Z-091117T0000Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 512 AM EST MON NOV 16 2009 2 TO 4 FT NORTHEAST SWELLS WILL CONTINUE AFFECTING THE LOCAL ATLANTIC WATERS LEADING TO A HIGH RISK OF RIP CURRENTS ACROSS THE EASTERN COAST OF SOUTH FLORIDA. NUMEROUS WATER RESCUES WERE REPORTED YESTERDAY. THEREFORE, SWIMMING IS NOT RECOMMENDED AS THESE DANGEROUS CONDITIONS PREVAIL TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED. IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT. && $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this coastal flood statement went out at Nov 16, 4:00 AM EST, 1 hour 12 minutes earlier.
Area forecast discussion, Nov 16, 4:00 AM EST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 400 AM EST MON NOV 16 2009 .DISCUSSION... ...HIGH RISK OF DANGEROUS RIP CURRENTS DUE TO SWELLS AT THE ATLANTIC COAST BEACHES... WEAK SFC RIDGE REMAINS IN PLACE JUST NW OF THE REGION EARLY THIS MORNING WITH MID-LEVEL RIDGING SLOWLY MOVING OVERHEAD. THIS WILL LEAD TO A CONTINUATION OF MOSTLY SUNNY SKIES AND OVERALL LOW LEVELS OF HUMIDITY TODAY. LIGHT NW WINDS MAY EVENTUALLY GIVE WAY TO A WEAK SEA BREEZE ALONG THE ATLC COAST IN THE AFTERNOON FOR A FEW HRS BUT THERE WILL BE VIRTUALLY NO IMPACT ON THE LOCAL WEATHER. TEMPERATURES WILL CLIMB INTO THE LOWER 80S ONCE AGAIN AWAY FROM THE IMMEDIATE GULF COAST...WHERE ONSHORE FLOW WILL KEEP HIGH TEMPS IN THE UPPER 70S AT BEST. A CONTINUATION OF THE RELATIVELY WEAK FLOW PATTERN AND LACK OF SIGNIFICANT NERLY FLOW WILL LEAD TO LAND BREEZE FORMATION ONCE AGAIN THIS EVENING AND OVERNIGHT...KEEPING LOW TEMPS IN THE LOWER TO MID 60S ACROSS EAST COAST LOCATIONS. PATCHY FOG MAY FORM ONCE AGAIN OVERNIGHT ACROSS PARTS OF THE INTERIOR AS TEMPS DROP INTO THE 50S IN MOST LOCATIONS. A SIMILAR PATTERN WILL REMAIN IN PLACE FOR TUESDAY AND TUESDAY NIGHT...SO ANOTHER REPEAT OF THESE EXPECTED WEATHER CONDITIONS AND TEMPS CAN BE EXPECTED. WILL CONTINUE TO FCST MAX TEMPS AT OR JUST BELOW THE COOLER MET MOS IN NAPLES...AS BOTH MODELS HAVE BEEN TOO WARM WITH STEADY ONSHORE FLOW FROM THE COOLING GULF WATERS THE PAST SEVERAL DAYS. SOME CHANGES FROM THE LAST FEW DAYS...AS THE GFS HAS BECOME LESS BULLISH ON THE SOUTHERN PROGRESS OF A STRONG SFC RIDGE BUILDING DOWN THE EAST SLOPES OF THE APPALACHIANS IN THE EARLY TO MID WEEK PERIOD. THE MID-LEVEL RIDGING OVERHEAD TODAY WILL MOVE SE OF THE REGION BY WEDNESDAY AS A DEEP CLOSED LOW EJECTS ACROSS THE PLAINS STATES...LEAVING BROAD SWRLY MID/UPR FLOW ACROSS THE GULF AND FL PENINSULA. MEANWHILE...THE TRENDS OF THE GFS SUGGEST THAT ANY SUSTAINED NERLY FLOW WILL BE DELAYED UNTIL AT LEAST THURSDAY NOW IF IT DVLPS AT ALL...AS A NEW SFC RIDGE BUILDS OVER THE TENNESSEE VALLEY LATE THIS WEEK. LIGHT NORTHERLY FLOW WILL GRADUALLY BECOME NERLY AT LEAST ALONG THE EASTERN HALF OF THE PENINSULA WEDNESDAY AND THURSDAY AFTERNOONS...AND THIS COULD ALLOW FOR A SLIGHT MOISTURE INCREASE AND A FEW SHOWERS TO MOVE ONSHORE FROM TIME TO TIME ALTHOUGH THE FLOW IS NOW ADVERTISED TO BE WEAKER THAN PREVIOUSLY INDICATED. THIS GENERAL PATTERN WILL LAST THROUGH FRIDAY WITH A GRADUAL INCREASE IN HUMIDITY AND TEMPS EACH DAY...WITH TEMPS PSBLY REACHING THE MID 80S ACROSS THE WESTERN INTERIOR BY THE LATE WEEK PERIOD. BY NEXT WEEKEND...BOTH THE GFS/ECMWF SUGGEST A COMPLEX SPLIT FLOW PATTERN MAY FORM ACROSS NOAM. LITTLE CHANGE IN THE SENSIBLE WEATHER ACROSS THE REGION SEEMS LIKELY AT THIS POINT...THOUGH THERE ARE DIFFERENCES IN THE DETAILS IN EACH OF THE MODELS...INCLUDING HOW ACTIVE IF AT ALL THE SUBTROPICAL JET WILL BECOME. && .MARINE... 6FT/13S PERIOD SWELLS CONTINUE AT BUOYS 41009/41010 OFF THE EC FL COAST THIS MORNING. LOCAL CALCULATIONS CONTINUE TO INDICATE 4FT SWELLS OFF THE PALM BEACH COAST AND 2-3FT FURTHER SOUTH TODAY. SEAS MAY REACH 6FT SO WILL CONTINUE TO HEADLINE AN EXERCISE CAUTION STATEMENT. SWELLS WILL SLOWLY SUBSIDE AS THE FETCH GRADUALLY TURNS MORE NERLY AND THEN ENERLY...WITH JUST A LINGERING SMALL 1-2FT SWELL IMPACTING THE PALM BEACH COAST BY LATE TUESDAY INTO WEDNESDAY. WIND WAVES SHOULD BE FAIRLY SMALL THIS PERIOD AS MODEL GUIDANCE INDICATES GENERALLY N TO NE WINDS 10-15KTS AT MOST...A DOWNWARD TREND FROM PREVIOUS FCSTS. BY LATE IN THE WEEK...SWELLS ORIGINATING FROM A LARGE SFC HIGH OVER THE N ATLC MAY BEGIN TO REACH THE LOCAL ATLC WATERS ONCE AGAIN. ELSEWHERE...WINDS OVER THE LAKE AND GULF WATERS SHOULD RUN AROUND 10KTS OR SO THROUGH MOST OF THE EARLY PART OF THE WEEK...WITH GULF SEAS 2FT OR LESS. && .FIRE WEATHER... MODEL FCST SOUNDINGS SHOW DRY AIR ABOVE THE SFC ONCE AGAIN TODAY...BUT EACH OF THE LAST 3 DAYS FULL MIXING OF THIS DRY AIR DOWN TO THE SFC HAS YET TO BE REALIZED AND SEE LITTLE REASON TO THINK THIS WILL CHANGE TODAY. LOCAL WRF-ARW RUN SHOWS MIN RHS AROUND 40 PERCENT ACROSS THE WESTERN INTERIOR THIS AFTERNOON...AND IT HAS BEEN ABOUT 5 PERCENT TOO LOW EACH OF THE LAST FEW DAYS. A SLOW INCREASE IN MOISTURE IS ANTICIPATED THROUGH THE REMAINDER OF THE WEEK...SO FORESEE NO FIRE WEATHER PROBLEMS AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 81 63 81 66 / 0 - 10 10 FORT LAUDERDALE 81 66 82 68 / 0 - 10 10 MIAMI 82 66 82 68 / 0 - 10 10 NAPLES 77 60 78 63 / 0 0 - - && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE WX...STRASSBERG AVIATION...ERA
Hazardous weather outlook, Nov 16, 4:55 AM EST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 455 AM EST MON NOV 16 2009 FLZ063-066>075-168-172>174-171100- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 455 AM EST MON NOV 16 2009 ...HIGH RISK OF RIP CURRENTS ATLANTIC BEACHES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: 2 TO 4 FT NORTHEAST SWELLS WILL CONTINUE AFFECTING THE LOCAL ATLANTIC WATERS LEADING TO A HIGH RISK OF RIP CURRENTS ACROSS THE EASTERN COAST OF SOUTH FLORIDA. THEREFORE, SWIMMING IS NOT RECOMMENDED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE RIP CURRENT THREAT WILL CONTINUE THROUGH MOST OF THIS WEEK AS THE SWELLS SLOWLY SUBSIDE ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
Nearby
Coastal Flood Statements in Florida, 2009Every coastal flood statement in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.